GASTROINTESTINAL INFECTIONS: Edited by Mark H. WilcoxIs there a role of penicillin allergy in developing Clostridioides difficile infection?Schwiebert, Ralph; Sandoe, JonathanAuthor Information Department of Microbiology, Leeds Teaching Hospitals NHS Trust, Leeds LS1 3EX, West Yorkshire, England Correspondence to Ralph Schwiebert, Microbiology, Old Medical School, Leeds General Infirmary, Leeds LS1 3EX, West Yorkshire, England. Tel: +44 113 39 25187; e-mail: [email protected] Current Opinion in Gastroenterology: January 2021 - Volume 37 - Issue 1 - p 1-3 doi: 10.1097/MOG.0000000000000690 Buy Metrics Abstract Purpose of review To explore the evidence for an association between penicillin allergy, antibiotic prescribing and Clostridioides difficile (CDI) infection. Recent findings Several studies have highlighted the differences in antibiotic prescribing in penicillin allergic patients and the impact on rates of C. difficile infection. Summary Penicillin allergy leads to higher incidences of prescriptions for antibiotics that are known to predispose to CDI. In turn CDI is more common in patients with penicillin allergy. Penicillin allergy is often erroneously ascribed to patients and should be challenged. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.